Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 16, 2005, 6:12 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 16, 2005, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 93 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 162314
FFWMEG
TNC079-183-170115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE
WEAKLEY COUNTY IN NORTHWEST TENNESSEE
* UNTIL 815 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. THUNDERSTORMS WILL MOVE
ACROSS THE SAME AREA IN THE WARNED AREA PRODUCING HEAVY RAINFALL
TOTALS. RAINFALL RATES BETWEEN 2 AND 3 INCHES PER HOUR ARE
POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALMERSVILLE AND COTTAGE GROVE.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3608 8870 3615 8818 3649 8806 3649 8860
3622 8896
$$3 follow-up statements
000
WGUS74 KMEG 162329
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT SAT JUL 16 2005
TNC079-183-170115-
HENRY TN-WEAKLEY TN-
629 PM CDT SAT JUL 16 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CDT FOR WEAKLEY AND
HENRY COUNTIES...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DRESDEN...GREENFIELD...PARIS...PALMERSVILLE AND COTTAGE GROVE.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3608 8870 3615 8818 3649 8806 3649 8860
3622 8896
$$000
WGUS74 KMEG 170020
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT SAT JUL 16 2005
TNC079-183-170115-
HENRY TN-WEAKLEY TN-
719 PM CDT SAT JUL 16 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CDT FOR WEAKLEY AND
HENRY COUNTIES...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER PARTS OF THE WARNED AREA. THE RAIN WAS GRADUALLY
DIMINISHING BUT WAS MOVING ACROSS SOME OF THE SAME AREA THAT
EXPERIENCED HEAVIER RAIN EARLIER THIS EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DRESDEN...GLEASON...GREENFIELD...PARIS...PALMERSVILLE AND COTTAGE
GROVE.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3608 8870 3615 8818 3649 8806 3649 8860
3622 8896
$$000
WGUS74 KMEG 170116
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT SAT JUL 16 2005
TNC079-183-170124-
HENRY TN-WEAKLEY TN-
814 PM CDT SAT JUL 16 2005
...THE FLASH FLOOD WARNING FOR WEAKLEY AND HENRY COUNTIES EXPIRES AT
815 PM CDT...
RAIN CONTINUES TO GRADUALLY DIMINISH ACROSS WEAKLEY AND HENRY
COUNTIES. NO FLOODING HAS BEEN REPORTED AT THIS TIME.
HOWEVER...MOTORISTS SHOULD EXERCISE CAUTION FOR STANDING
WATER...ESPECIALLY IN LOW LYING AREAS.
LAT...LON 3608 8870 3615 8818 3649 8806 3649 8860
3622 8896
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:35 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 16, 2:35 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT SAT JUL 16 2005 .SYNOPSIS... SFC PRES TROF HAS MOVED NORTH OF THE FORECAST AREA. THUNDERSTORMS SCATTERED ACROSS THE REGION. HEAVY RAIN IS BECOMING MORE BRIEF WITH CELLS MOVING NORTHEAST AT 15 TO 20 MPH. .SHORT TERM...(TONIGHT AND SUNDAY) WITHOUT ANY FEATURE TO ANCHOR THE THUNDERSTORMS THE THREAT FOR WIDESPREAD FLASH FLOODING IS DIMINISHED. PRECIPITABLE WATER VALUES ARE IMPRESSIVE...SO IF THUNDERSTORMS CAN TEMPORARILY ANCHOR ON A MESOSCALE BOUNDARY THEN FLASH FLOODING PSBL. CANNOT DETERMINE WHERE THAT COULD BE AT THIS TIME...THEREFORE WILL NOT ISSUE A FLOOD WATCH FOR FLASH FLOODING. DIURNAL TREND SHOULD RESULT IN A WEAKENING OF TSTMS BY MID EVENING. BERMUDA HIGH BUILDS INTO THE REGION ON SUNDAY. STILL A LOT OF LOW LEVEL MOISTURE WITH DIURNAL CONVECTION ANTICIPATED...HOWEVER WITH SOME SUBSIDENCE THANKS TO THE SFC HI...TSTMS SHOULD BE MORE SCATTERED THAN IN RECENT DAYS. .LONGER TERM...(SUNDAY NIGHT THROUGH SATURDAY) ECMWF AND GFS ARE IN GOOD AGREEMENT WITH A SHORTWAVE MOVING ACROSS THE GRTLKS STATES MONDAY NIGHT THROUGH TUESDAY. THIS WILL PUSH A CDFNT INTO THE OH VLY OVERNIGHT MONDAY. THE FRONT BECOMES STATIONARY ACROSS NORTHERN PORTIONS OF OUR SERVICE AREA ON TUESDAY. THIS SHOULD HELP THE POSSIBILITY FOR TSTMS FROM MONDAY NIGHT THROUGH TUESDAY. FOR DAYS 4 THROUGH 7 (WED/SAT) THERE IS A DISCREPANCY IN THE MODELS. THE GFS GOES INTO A MORE ZONAL FLOW WHILE THE ECMWF LINGERS A UPPER TROF ACROSS THE MIDSOUTH. TEND TO FAVOR THE ECMWF SOLUTION SINCE BOTH MODELS HAVE A BUILDING UPR RIDGE ACROSS THE WESTERN STATES. THIS WOULD FAVOR LOWER HEIGHTS OVER THE SOUTHEAST US. AS A RESULT...LEANING TOWARD SLIGHTLY COOLER TEMPS AND A BETTER CHANCE FOR TSTMS. WITH GREATER CLOUDS AND SLIGHT COOLER TEMPS FCST DURING THIS PERIOD...THE HEAT INDEX SHOULD REMAIN BELOW ADVISORY LEVELS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. BELLES
Hazardous weather outlook, Jul 16, 4:04 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT SAT JUL 16 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 404 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SLOW MOVING HEAVY THUNDERSTORMS WILL PROVIDE THE POTENTIAL FOR FLASH FLOODING TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT AREAS WHERE FLASH FLOODING OCCURS OR WHERE ONE INCH OR GREATER HOURLY RAINFALL TOTALS ARE RECORDED. WER
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:31 AM CDT | Flash Flood Warning | MEG | McNairy | 119 min |
| Jul 16, 10:29 AM CDT | Flash Flood Warning | MEG | McNairy | 61 min |
| Jul 16, 6:59 PM CDT | Flash Flood Warning | MEG | Gibson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.